# SDR IXXA9604

- Difficulty date: January 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N735PL
- Make and model: Doug DC-8-62
- Aircraft serial: 46153
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 02741
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE BETWEEN PDX, AND OAK, THE FLIGHT CREW NOTED THE SMELL OF SMOKE COMING FROM THE ENGINE INDICATION PANEL.  IN OAK, MAINTENANCE INSPECTED THE AIRCRAFT AND DETERMINED THAT A FLUORESCENT LIGHTING BALLAST HAD FAILED, EMITTING THE SMELL.  THE FLUORESCENT LIGHTS POWERED BY THAT BALLAST WERE DEFERRED, AND THE AIRCRAFT RETURNED TO SERVICE.  (M)
